MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1201520
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Abscess (1690)
Date of Event 06/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, post-implant of the phasix st mesh, the patient was diagnosed with abdominal wall abscess, treated with iv antibiotics and underwent reoperation.As reported, the ae is resolved.The clinician has assessed the patient¿s postoperative course as being possibly related to the study device and definitely related to the procedure, however, based on the information provided, no conclusion can be made.Review of manufacturing records shows product was manufactured to specification.This mdr reports the adverse event of abdominal wall abscess.An additional mdr has been submitted to report the additional adverse event of abdominal wall cellulitis and sepsis.Remains implanted.
 
Event or Problem Description
Reported per clinical trial (b)(4): (b)(6) 2018 - subject patient underwent a robotic-assisted multiple recurrent midline ventral hernia (12 cm x 13 cm) repair procedure.Swiss cheese configuration noted.A bard/davol phasix st mesh was placed midline in an underlay fashion and fixated using sutures.Complete fascia closure could not be achieved due to poor quality fascia and full skin closure was achieved using adhesive skin closure and the subject patient was discharged to home on (b)(6) 2018.(b)(6) 2018 - subject patient presented with worsening abdominal pain and tenderness at the ileo conduit ureterostomy site.Subject patient was admitted to the hospital and was diagnosed with abdominal wall cellulitis at the site.(b)(6) 2018 - subject patient was diagnosed with sepsis.Subject patient underwent incision and drainage at bed side, urostomy bag replaced to decrease leaking and patient was treated with iv antibiotics.The subject patient was discharged to home on (b)(6) 2018.Per the study clinician, the reported adverse event of abdominal wall cellulitis is assessed to be moderate in severity, possibly related to the study device and definitely related to the index procedure.The outcome for this ae is reported as recovered/resolved.The reported adverse event of sepsis is assessed as severe, possibly related to the study device and possibly related to the index procedure.The outcome for this ae is reported as recovered/resolved.(b)(6) 2018 - subject patient was diagnosed with abdominal wall abscess and was admitted to the hospital.The patient was treated with iv antibiotics and was discharged on (b)(6) 2018.(b)(6) 2018 - subject patient underwent reoperation for the abdominal wall abscess.Per the study clinician, the reported adverse event (abdominal wall abscess) is moderate in severity, possibly related to the study device and definitely related to the index procedure.The outcome for this ae is reported as recovered/resolved.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14489471
Report Number1213643-2022-00311
Device Sequence Number5322814
Product Code OWT
UDI-Device Identifier00801741095351
UDI-Public(01)00801741095351
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2017
Device Catalogue Number1201520
Device Lot NumberHUAN0319
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight85 KG